Alert archive / North Dakota / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 96, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at Jul 15, 2007, 6:21 PM CDT for Cass County, Steele County, Traill County, North Dakota. It was in force for 39 min. 15 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 15, 2007, 6:21 PM CDT (23:21 UTC)
- Expired
- Jul 15, 2007, 7:00 PM CDT
- In force
- 39 min
- Issued by
- NWS Grand Forks, ND
- Area
- Counties, with a storm outline in the text
Counties Cass County, ND, Steele County, ND, Traill County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 28 km from the middle of the area, began a volume at 23:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 15, 6:30 PM CDT | HAIL 0.75 | 4 N Colgate, ND | REPORT OF PENNY SIZE HAIL AND LARGE BRANCHES DOWN. |
| Jul 15, 6:30 PM CDT | HAIL 0.75 | 4 N Colgate, ND | REPROT OF PENNY SIZE HAIL AND LARGE BRANCHES DOWN. |
| Jul 15, 6:35 PM CDT | HAIL 0.75 | 10 Sse Finley, ND | SEVERAL TREES BLOWN DOWN. AREA CROPS DESTROYED. |
| Jul 15, 6:35 PM CDT | HAIL 0.75 | Hope, ND | |
| Jul 15, 6:35 PM CDT | HAIL 1 | Colgate, ND | QUARTER SIZE HAIL AND FULL GROWN TREES BROKEN |
| Jul 15, 6:40 PM CDT | TSTM WND DMG | Hope, ND | REPORT OF QUARTER SIZE HAIL...1.5 INCHES OF RAIN AND FULL GROWN PINE TREES BROKEN IN HALF. BASEBALL FIELD SCOREBOARD BLOWN DOWN...METAL BATTING CAGE AREA BLOWN ACROSS TWO BASEBALL DIAMONDS. |
| Jul 15, 6:45 PM CDT | TSTM WND DMG | 1 N Colgate, ND | NUMEROUS TREES BLOWN DOWN. FIELD IRRIGATION SYSTEM OVERTURNED...EXTENSIVE CROP DAMAGE. |
| Jul 15, 6:45 PM CDT | TSTM WND DMG | Hope, ND | REPORT OF QUARTER SIZE HAIL...1.5 INCHES OF RAIN AND FULL GROWN PINE TREES BROKEN IN HALF. |
| Jul 15, 6:45 PM CDT | HAIL 1.75 | 1 S Page, ND | |
| Jul 15, 6:45 PM CDT | HAIL 1.75 | Page, ND | |
| Jul 15, 6:47 PM CDT | HAIL 1 | Colgate, ND | QUARTER SIZE HAIL AND MANY LARGE TREES BROKEN. |
| Jul 15, 6:48 PM CDT | HAIL 1 | 6 Nw Page, ND | QUARTER SIZE HAIL AND DAMAGING WINDS. EXTENSIVE CROP DAMAGE. |
| Jul 15, 6:50 PM CDT | HAIL 1 | Galesburg, ND | |
| Jul 15, 6:50 PM CDT | HAIL 1 | Page, ND | REPORT OF QUARTER SIZE HAIL AND LARGE BRANCHES BROKEN. |
| Jul 15, 6:50 PM CDT | HAIL 2 | Page, ND | REPORT OF QUARTER TO HEN EGG SIZE HAIL...AND LARGE BRANCHES BROKEN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 11 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 15, 5:49 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 11.4 hours before the alert went out and 244 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1399 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KFGF 152321 SVRFGF NDC017-091-097-160000- /O.NEW.KFGF.SV.W.0096.070715T2321Z-070716T0000Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 621 PM CDT SUN JUL 15 2007 THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN CASS COUNTY IN SOUTHEAST NORTH DAKOTA... SOUTHEASTERN STEELE COUNTY IN SOUTHEAST NORTH DAKOTA... SOUTHWESTERN TRAILL COUNTY IN SOUTHEAST NORTH DAKOTA... * UNTIL 700 PM CDT * AT 614 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS LOCATED 4 MILES SOUTHEAST OF SHERBROOKE...OR 38 MILES NORTHEAST OF VALLEY CITY... MOVING TO THE SOUTHEAST AT 45 MPH. * THE SEVERE THUNDERSTORM WILL BE ABOUT... 7 MILES NORTHEAST OF COLGATE AT 625 PM CDT... CLIFFORD AT 630 PM CDT... GALESBURG AT 635 PM CDT... REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. LAT...LON 4751 9767 4736 9786 4705 9753 4731 9720 $$ JK
1 follow-up statement
000 WWUS53 KFGF 152343 SVSFGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 641 PM CDT SUN JUL 15 2007 NDC017-091-097-160000- /O.CON.KFGF.SV.W.0096.000000T0000Z-070716T0000Z/ STEELE ND-TRAILL ND-CASS ND- 641 PM CDT SUN JUL 15 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT FOR NORTHWESTERN CASS...SOUTHWESTERN TRAILL AND SOUTHEASTERN STEELE COUNTIES IN SOUTHEAST NORTH DAKOTA... AT 636 PM CDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS LOCATED PAGE...OR 3 MILES NORTHEAST OF VALLEY CITY...MOVING TO THE SOUTHEAST AT 45 MPH. REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT MONDAY MORNING FOR NORTHWESTERN MINNESOTA. LAT...LON 4751 9767 4736 9786 4705 9753 4731 9720 $$ JK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 3:04 PM CDT, 3 hours 17 minutes earlier.
Area forecast discussion, Jul 15, 3:04 PM CDT, 3 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 304 PM CDT SUN JUL 15 2007 .SHORT TERM (TONIGHT THRU WED)...MAIN FORECAST CHALLENGE IN THE IMMEDIATE SHORT TERM IS SEVERE POTENTIAL FOR THE EXTREME WEST PORTION OF THE FORECAST AREA. LATEST SPC MESOANALYSIS IS SHOWING CAPES RANGING FROM 500 TO 1500 AND LIFTED INDICES NOW IN THE NEG 3 TO NEG 4 RANGE. THIS AREA HAS HEATED SIGNIFICANTLY MORE THAN REST OF CWA...WHICH HAS HAD SIGNIFICANT CLOUD COVER AND PRECIP... WITH TEMPS FALLING INTO THE MID 60S THIS AFTERNOON. THUS...THREAT REMAINS FAR WEST. ADDITIONALLY...VGPS IN THE EXTREME NORTHWEST PORTION OF THE CWA ARE AROUND 0.2...AND 0.3 VALUES SHOULD SHIFT EAST. LCLS ARE LESS THAN 1000 FT ACROSS NORTHEASTERN NORTH DAKOTA...SO TORNADIC ACTIVITY POTENTIAL NEEDS TO BE MONITORED CLOSELY. ELSEWHERE ACROSS THE FA...SHOWERY ACTIVITY WILL CONTINUE ACROSS THE TIGHT H850 THETA E GRADIENT WELL INTO THE EVENING. MAIN CHALLENGE WILL BE TOTAL RAINFALL AMOUNTS ACROSS MAINLY NORTHWEST MINNESOTA. USED A BLEND OF PREVIOUS FORECAST QPF AND 12Z GFS GUIDANCE...WITH 24 HOUR ACCUMULATION TOTALS RANGING FROM ONE THIRD TO ONE HALF OF AN INCH ACROSS MOST OF THE MINNESOTA SIDE OF THE FA. LOCALLY HIGHER AMOUNTS ARE CERTAINLY POSSIBLE IN HEAVIER SHOWERS OR THUNDERSTORMS. FOR THE REMAINDER OF THE SHORT TERM...NAM AND GFS ARE QUITE DIFFERENT WITH SURFACE FEATURES AND TEMPS. GFS SHOWS A WAVE FORMING IN WESTERN ALBERTA LATE TONIGHT...AND PUSHING SOUTHEAST INTO MONTANA AND ACROSS SOUTH DAKOTA MONDAY INTO TUESDAY. GFS SHOWS SFC LOW DEVELOP AND PUSH ACROSS SOUTH DAKOTA...WHILE NAM DROPS A 1018 MB HIGH DOWN INTO EASTERN NORTH DAKOTA BY NOON MONDAY. NAM HAS A MUCH COOLER SOLUTION WITH THE HIGH PRESSURE DROPPING IN. I LEANED MORE TOWARD THE GFS SOLUTION AS I THINK THERE IS A GOOD POSSIBILITY OF THE WAVE IN WRN ALBERTA FORMING AND KICKING OFF A SFC LOW TOMORROW. EVEN IF THE NAM HIGH DOES DROP DOWN INTO NORTHERN MN...THE MAGNITUDE OF THE COOL AIR IS LIKELY OVERDONE. WILL KEEP NEAR MAV GUIDANCE TEMPS FOR REMAINDER OF PERIOD. .LONG TERM (THU THROUGH SUN)...LONG RANGE MODELS REMAIN SIMILAR IN REGARDS TO THE 500MB PATTERN...KEEPING THE MAIN RIDGE AXIS W OF THE AREA. TIMING OF SHORTWAVES MOVING DOWNSTREAM OF THE RIDGE REMAINS TE BIGGEST CHALLENGE. SURFACE HIGH PRESSURE REMAINS OVER THE AREA THROUGH THE EXTENDED FORECAST. HOWEVER...UPPER LEVEL SHORTWAVES RIDING DO TRY TO BRING A CHANCE FOR THUNDERSTORMS TO PARTS OF THE AREA...ON THE EDGE OF THE HIGH...FOR THU INTO THU NIGHT. AS FAR AS TEMPS...SHOULD REMAIN NEAR TO ABOVE NORMAL THROUGH THE EXTENDED FORECAST. && .AVIATION...VFR CIGS EXPECTED THROUGH MUCH OF THE EVENING WITH SCT -SHRA AND ISOLATED -TSRA POSSIBLE...ESPECIALLY AT KGFK AND KBJI...AND LATER INTO THE EVENING AT KFAR. ONCE TSRA THREAT PASSES...GENERALLY BY 06Z TONIGHT...EXPECT CIGS TO SCT OUT BY MORNING. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && SPEICHER/NG
Hazardous weather outlook, Jul 15, 6:27 AM CDT, 11 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 627 AM CDT SUN JUL 15 2007 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-161130- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 627 AM CDT SUN JUL 15 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS THIS AFTERNOON AND EVENING GENERALLY FROM THE RED RIVER VALLEY WESTWARD. LARGE HAIL...HIGH STRAIGHT LINE WINDS AND ISOLATED TORNADOES ARE POSSIBLE IN THIS AREA FROM 3 PM TO MIDNIGHT. ISOLATED SEVERE THUNDERSTORMS ARE ALSO POSSIBLE ACROSS PORTIONS OF NORTHWESTERN AND NORTH CENTRAL MINNESOTA. LARGE HAIL IS THE PRIMARY SEVERE WEATHER HAZARD IN THIS AREA. A LOW PRESSURE AREA AND ASSOCIATED WARM FRONT WILL TRACK SOUTHWARD THROUGH CENTRAL NORTH DAKOTA THIS AFTERNOON AND EVENING. THIS SYSTEM...IN COMBINATION WITH A STRONG UPPER LEVEL DISTURBANCE...WILL ASSIST IN SEVERE THUNDERSTORM DEVELOPMENT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED THUNDERSTORMS ARE POSSIBLE TUESDAY AFTERNOON AND EVENING. ANOTHER ROUND OF THUNDERSTORMS IS POSSIBLE WEDNESDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING. BRAMER
The office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 6:56 PM CDT | Severe Thunderstorm Warning | FGF | Cass | 64 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.